Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 3, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Oct 5, 2025, 1:08 PM CDT. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2025, 1:08 PM CDT (18:08 UTC)
- Expired
- Oct 5, 2025, 1:45 PM CDT
- In force
- 37 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
The radar
The San Juan radar (TJUA), 64 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
118 WUCA52 TJSJ 051808 SVRSJU PRC013-039-054-141-051845- /O.NEW.TJSJ.SV.W.0003.251005T1808Z-251005T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service San Juan PR 208 PM AST Sun Oct 5 2025 The National Weather Service in San Juan has issued a * Severe Thunderstorm Warning for... Southwestern Florida Municipality in Puerto Rico... Southern Arecibo Municipality in Puerto Rico... Northwestern Ciales Municipality in Puerto Rico... Northeastern Utuado Municipality in Puerto Rico... * Until 245 PM AST. * At 206 PM AST, a severe thunderstorm was located near Florida, moving west at 5 mph. HAZARD...60 mph wind gusts. Funnel cloud likely in the area. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Arecibo, Florida, and Bajadero. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 1837 6655 1830 6655 1830 6675 1844 6675 TIME...MOT...LOC 1806Z 104DEG 6KT 1834 6662 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ ICP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 4:52 AM CDT, 8 hours 16 minutes earlier. Its key messages:
- * A strong, long-period northerly swell will continue to produce hazardous beach and marine conditions through at least early next week. A Coastal Flood Warning, High Surf Warning, Rip Current Statements, and Small Craft Advisories remain in effect. * Rounds of showers and thunderstorms will enhance the flooding and lightning threat across from el Yunque into the metropolitan area and from the interior to western sectors of Puerto Rico. If thunder roars, stay indoors. * Across the U.S. Virgin Islands, passing showers and a few thunderstorms are expected throughout the period.
Area forecast discussion, Oct 5, 4:52 AM CDT, 8 hours 16 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service San Juan PR
552 AM AST Sun Oct 5 2025
.KEY MESSAGES...
* A strong, long-period northerly swell will continue to produce
hazardous beach and marine conditions through at least early
next week. A Coastal Flood Warning, High Surf Warning, Rip
Current Statements, and Small Craft Advisories remain in effect.
* Rounds of showers and thunderstorms will enhance the flooding
and lightning threat across from el Yunque into the metropolitan
area and from the interior to western sectors of Puerto Rico. If
thunder roars, stay indoors.
* Across the U.S. Virgin Islands, passing showers and a few
thunderstorms are expected throughout the period.
&&
.SHORT TERM...Today through Monday...
The most recent satellite derived precipitable water imagery shows
that moisture has rise into the islands, with values closer to 1.9
inches over the Virgin Islands and the local waters. This moisture
is mostly focused near the surface and in the upper levels, but the
mid levels remains drier than normal. The moisture in the upper
levels is due to an upper level low centered just west of Puerto
Rico. The low induced some showers and thunderstorms near St. Thomas
and St. Croix, but rainfall accumulations were not too significant.
For today, a long wave trough well north of the region maintain the
trade winds very week, out of the east-southeast, and below 8 knots.
The upper level low will increase instability aloft a little, and
will allow for a modest increase in moisture in the mid-levels. As a
result, another active afternoon is anticipated for the interior and
western Puerto Rico, with some showers and thunderstorms also
reaching portions of the San Juan metro area. These rains will
increase the risk of urban and small stream flooding, as well as
lightning strikes in the vicinity of the thunderstorms. The Virgin
Islands and eastern Puerto Rico will also observe passing showers
and thunderstorms. Even though flooding is not anticipated here,
ponding of water and wet roads can be expected, as well as
occasional lightning strikes.
For Monday and Tuesday, the islands will remain under the influence
of the upper level low. Winds will remain very light, out of the
northeast on Monday and out of the southeast on Tuesday. Moisture
will also increase as a tropical wave approaches the region. Again,
the pattern will favor increasing showers over portions of the
Virgin Islands and eastern Puerto Rico throughout the day, but the
strongest activity will be focused for the interior and western
Puerto Rico. Some of these storms will also stream from El Yunque
toward the San Juan metro area. The risk of flooding will remain on
the medium side, meaning that it should be mostly urban and small
stream flooding, although isolated flash flooding cannot be ruled
out.
Temperatures will be on the increase too. Urban and coastal areas,
as well as valleys in the mountain will experience heat indices
above 102 degrees, and locally reaching levels where those sensitive
to heat and without adequate cooling or hydration may be affected.
.LONG TERM....Wednesday through Sunday...
An upper-level low northeast of the region will begin to move away
from the area by Wednesday. Subsequently, a mid-to-upper level ridge
will take place across the area, promoting drier air intrusion and
stable conditions aloft from Wednesday into Thursday. The latest
precipitable water (PWAT) analysis indicates normal climatological
values throughout much of the period. Additionally, the 500 mb
temperatures will also remain within normal values (between −6 to −7
degrees Celsius) during the period.
By Thursday, moisture will slightly increase with the arrival of an
atmospheric disturbance, promoting showers and isolated
thunderstorms across the area. Under this moist pattern and with
southeasterly winds, the shower activity will be expected toward the
central and northwestern municipalities of Puerto Rico. For the U.S.
Virgin Islands, showery weather is anticipated each morning across
the islands. Winds will prevail mostly from the southeast in
response to a surface high pressure in the central Atlantic.
However, by the end of the period, the steering winds will depend on
the potential development of a tropical wave near the islands.
The second half of the forecast will depend on the development of a
broad tropical wave located south of the Cabo Verde Islands. The
National Hurricane Center (NHC) is monitoring the aforementioned
wave with a low formation chance (30%) in the next 48 hours, and a
medium formation chance (60%) in the next 7 days. The latest model
guidance continues to suggest an increase in moisture content
associated with this system from Friday onwards. At this time, there
is high uncertainty in terms of the trajectory and intensity of this
wave. Residents and visitors are urged to continue monitoring the
progress of this system as it moves over the Atlantic Ocean.
&&
.AVIATION...
(06Z TAF)
Mainly VFR conditions are expected to prevail through the forecast
period. SHRA and TSRA are expected to reach the USVI and TJSJ
terminals through the day, with brief periods of reduced VIS and low
ceilings. After 17Z, widespread SHRA and TSRA are anticipated for
the Cordillera Central and western PR. Impacts are expected to be
more significant for the TJBQ terminal, until around 22Z. Winds will
be from the ESE below at 6-11 kts.
&&
.MARINE...
A col near the region will promote a light to gentle variable wind
flow across the islands today. A long-period north to northwesterly
swell will spread across the local Atlantic waters and passages
through early next week, deteriorating marine and coastal conditions
through the upcoming workweek. A tropical wave will approach the
region by Monday, increasing the frequency of showers.
&&
.BEACH FORECAST...
A strong, long-period northerly swell will continue to produce
hazardous beach conditions through at least Monday night along the
Atlantic exposed beaches, including from western to northeastern
Puerto Rico, Culebra, Vieques, and the U.S. Virgin Islands. As a
result, the high risk of life-threatening rip currents continues
in the aforementioned areas.
The Coastal Flood Warning and High Surf Warning continues in
effect due to the latest buoy observations with the combination
of the next expected high tides. The Coastal Flood Warning will be
in effect at least until 6 PM AST Sunday for the northern and
eastern coast of Puerto Rico, and the High Surf Warning until 6 PM
AST Monday, for the same areas and also including Culebra and St.
Thomas. Potential impacts include: Large breaking waves up to 14
to 18 feet and occasionally higher in some isolated areas.
Widespread coastal flooding, highest risk at high tide.
Additionally, significant beach erosion, dangerous surf, and life-
threatening rip currents. Please refer to our Coastal Hazard
Message (CFWSJU) for additional details. Residents and visitors
are urged to monitor the beach forecast and follow the beach flag
warning system. Beachgoers, do not risk your life, it's better to
stay out of the water throughout the weekend!
Next high tides: La Puntilla, San Juan at 7:03 AM AST (1.5 ft);
Arecibo at 6:38 AM AST (1.7 ft), and Crash Boat, Aguadilla at 6:30
AM AST (1.5 ft).
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Coastal Flood Warning until 6 PM AST this evening for Prz005-002-
005-008.
High Rip Current Risk through Tuesday afternoon for Prz005-002-
005-008-010-012-013.
High Surf Warning until 6 AM AST Monday for Prz005-002-005-008.
High Surf Advisory until 6 AM AST Tuesday for Pros-012.
VI...High Rip Current Risk through Tuesday afternoon for VIZ001-002.
High Surf Advisory until 6 AM AST Tuesday for VIZ001.
High Surf Advisory from 6 PM this evening to 6 AM AST Tuesday
for VIZ002.
AM...Small Craft Advisory until midnight AST Monday night for AMZ711-
712-716-723-741-742.
&&
ERG/GRSHazardous weather outlook, Oct 5, 2:18 AM CDT, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 318 AM AST Sun Oct 5 2025 AMZ711>745-PRZ001>013-060730- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 318 AM AST Sun Oct 5 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes, particularly across the interior and west and portions of the San Juan metro area. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. .Marine Conditions...Hazardous conditions for small craft in areas with seas of 7 feet or higher across the local passages, with dangerous conditions in areas with seas of 10 feet of higher across the Atlantic waters. Small craft should exercise caution elsewhere across the local waters. .Rip Currents...Life-threatening rip currents will develop in the surf zone. These life- threatening conditions are likely across the north, west and east facing beaches, with isolated stronger rip currents elsewhere, especially near piers, jetties and channels. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous marine and coastal conditions will persist through Monday. These conditions could return on Friday and Saturday, depending if a new tropical cyclone develops and move to the northeast of the Caribbean. Afternoon showers and thunderstorms will maintain an elevated risk of flooding and limited risk of lightning each afternoon across the west and interior, and occasionally across the San Juan metro area. Hot conditions will persist through much of the workweek, with moderate to a a high risk anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. AMZ716-726-VIZ001-002-060730- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 318 AM AST Sun Oct 5 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms. Stay alert and be prepared to take shelter if storms develop. .Excessive Heat...This level of heat affects primarily those individuals extremely sensitive to heat, especially when outdoors without effective cooling and/or adequate hydration. .Marine Conditions...Hazardous conditions for small craft in areas with seas of 7 feet or higher across the waters around Vieques and southern St. Thomas and St. John, with dangerous conditions in areas with seas of 10 feet of higher across the beaches near Culebra and northern St. Thomas and St. John. Small craft should exercise caution elsewhere across the local waters. .Rip Currents...Life-threatening rip currents will develop in the surf zone. These life- threatening conditions are likely across most of the local beaches, with isolated stronger rip currents elsewhere, especially near piers, jetties and channels. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous marine and coastal conditions will persist through Monday. These conditions could return on Friday and Saturday, depending if a new tropical cyclone develops and move to the northeast of the Caribbean. Passing showers may result in ponding of water on roadways, but no significant flooding risk is expected. Hot conditions will persist through much of the workweek, with moderate to a high risk anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 5, 12:26 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service San Juan PR
126 PM AST Sun Oct 5 2025
PRZ005>007-009-051900-
North Central PR-Central Interior PR-Western Interior PR-
Ponce and Vicinity PR-
126 PM AST Sun Oct 5 2025
...STRONG THUNDERSTORMS WILL IMPACT MUNICIPALITIES OF THE NORTH-
CENTRAL...INTERIOR AND SOUTH-CENTRAL THROUGH 300 PM AST...
At 124 PM AST, Doppler radar was tracking a cluster of strong
thunderstorms, with the strongest over Morovis and Ciales, moving
west at 10 mph.
HAZARD...Wind gusts up to 40 mph and frequent lightning. Pea size
hail and funnel clouds are possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ponce, Arecibo, Coamo, Jayuya, Adjuntas, Santa Isabel, Vega Alta,
Florida, Aibonito, Penuelas, Villalba, Ciales, Barranquitas, Morovis,
Manati, Utuado, Vega Baja, Barceloneta, Orocovis, and Juana Diaz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1848 6632 1824 6632 1814 6623 1796 6640
1799 6646 1796 6658 1796 6661 1798 6662
1797 6667 1799 6675 1848 6675 1847 6670
1850 6662 1847 6645 1850 6640
TIME...MOT...LOC 1724Z 104DEG 7KT 1832 6646
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ICPLocal storm report, Oct 5, 12:53 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
153 PM AST Sun Oct 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM Lightning 1 S Carolina 18.40N 65.98W
10/05/2025 Carolina PR 911 Call Center
The 911 Call Center reported that a tree,
struck by lightning, had fallen in the
municipality of Carolina. The tree had
landed on a vehicle on Ave. Baldorioty, just
past Plaza Carolina. The incident resulted
in a roadway obstruction, and the report
indicated that there were individuals
injured or otherwise affected.
&&
YZRThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 10:12 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 5, 12:26 PM CDT | Special Weather Statement | JSJ | 94 min | |
| Oct 5, 1:22 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 5, 1:37 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 5, 1:40 PM CDT | Special Weather Statement | JSJ | 95 min | |
| Oct 5, 2:06 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 5, 2:17 PM CDT | Severe Thunderstorm Warning | JSJ | 58 min | |
| Oct 5, 2:27 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Severe Thunderstorm Warnings in Puerto Rico, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.